Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Why am I having heavy hair fall post epidermal and corticosteroid injections in the spine ?

My hair is rapidly falling out. General thinning, but clearly especially all around the hair line. I started noticing it a few months ago, but it has gotten a lot worse in the past few days. Between November and December I received 2 epidermal steroid injections i. My cervical spine . I also received two corticosteroid injections in my lumber spine. I have lost skin tissue in the location of the corticosteroid injections. Could either/both of these be the cause of the hair loss? I don t see it listed as a side effect, but have found blogs in which others have experienced hair loss after epi s. Please help - I m a wreck!
Asked On : Mon, 16 Apr 2012
Answers:  1 Views:  126
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
OBGYN 's  Response

Thanks for writing to us.
Epidural steroid injections are given for a local anti inflammatory effect to reduce the spinal cord inflammation. It is not likely to cause any systemic side effects like a receding hair line. To find out the exact cause you can consult a dermatologist who can recommend you a trichology study for diagnosis.
I hope this information has been both informative and helpful for you.


Dr. Rakhi Tayal
Answered: Tue, 17 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor